MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AUTOCAT2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AUTOCAT2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000320
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that system error 7 and helium loss alarms were detected during preventive maintenance.No patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "helium loss alarm" was confirmed upon investigation of the returned sample.The customer returned an ac2 pump assembly without its original pcs assembly (part number 77-3200-001, s/n (b)(6) for investigation.The sample was returned in a brown cardboard box with protective shipping packaging (inp-1 through inp-4).Visual inspection of the pump assembly was performed (inp-4 through inp-12), and dried blood was noted inside the bellow port (inp-11, inp-12).Functional testing could not be performed due to the blood contamination.Note: blood can only enter the iabp from an iab that develops a leak.The ifu states: "intra-aortic balloon membrane perforation may occur during iabp therapy.The occurrence and severity of the iab perforation is unpredictable and may be due to patient physiology, accidental contact with a sharp instrument or by contact with calcified plaque resulting in membrane surface abrasion and eventual perforation.Large perforations are rare.Small perforations can result in asymptomatic release of gas.Perforation can cause blood to appear in the balloon catheter and driveline tubing." based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the dried blood buildup inside the pump assembly.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend for complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
AUTOCAT2 WAVE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18439868
Report Number3010532612-2024-00016
Device Sequence Number7780648
Product Code DSP
UDI-Device Identifier30801902051715
UDI-Public30801902051715
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000320
Device Catalogue NumberIAP-0500I
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown